Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Chicago, IL

June 15, 2011Grundy County, LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 15, 2011, 2:53 AM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 2:53 AM CDT (07:53 UTC)
Expired
Jun 15, 2011, 3:30 AM CDT
In force
37 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:20 AM CDTTSTM WND DMGFairbury, ILTREE LIMB ON WIRES. LARGE TREE LIMBS BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-693 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS53 KLOT 150753
SVRLOT
ILC063-099-105-150845-
/O.NEW.KLOT.SV.W.0096.110615T0753Z-110615T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 AM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  SOUTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 345 AM CDT

* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  OF UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MINONK TO COLFAX...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  
PONTIAC...FAIRBURY...STREATOR...DWIGHT...CHATSWORTH...ODELL...
CULLOM...SAUNEMIN...RANSOM... AND KINSMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4062 8858 4075 8859 4075 8890 4078 8894
      4092 8894 4093 8905 4106 8905 4123 8869
      4110 8825 4077 8824 4061 8850
TIME...MOT...LOC 0751Z 233DEG 24KT 4098 8902 4059 8865
WIND...HAIL 70MPH <.50IN

$$
2 follow-up statements
312 
WWUS53 KLOT 150817
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 AM CDT WED JUN 15 2011

ILC063-099-150822-
/O.CAN.KLOT.SV.W.0096.000000T0000Z-110615T0845Z/
LA SALLE IL-GRUNDY IL-
317 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRUNDY AND
SOUTHEASTERN LA SALLE COUNTIES IS CANCELLED...

STORMS IN THE CANCELLED AREAS WEAKENED AND NO LONGER POSE AN 
IMMEDIATE THREAT. HOWEVER...ADDITIONAL STRONG STORMS WILL BE 
MOVING ACROSS THESE AREAS THROUGH 430 AM CDT. 

LAT...LON 4073 8859 4075 8859 4075 8862 4096 8881
      4111 8861 4110 8825 4077 8824 4062 8849
TIME...MOT...LOC 0812Z 236DEG 27KT 4099 8874 4068 8846

$$

ILC105-150845-
/O.CON.KLOT.SV.W.0096.000000T0000Z-110615T0845Z/
LIVINGSTON IL-
317 AM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LIVINGSTON
COUNTY UNTIL 345 AM CDT...

AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP 
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 
MILES NORTHEAST OF FLANAGAN TO 5 MILES SOUTH OF FAIRBURY...MOVING 
NORTHEAST AT 30 MPH. IN ADDITION...A STORM IN THE FAIRBURY AREA WAS 
CAPABLE OF PRODUCING QUARTER SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  DWIGHT...FORREST...ODELL...CHATSWORTH...CULLOM...CORNELL...
  SAUNEMIN...EMINGTON AND CAMPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 4073 8859 4075 8859 4075 8862 4096 8881
      4111 8861 4110 8825 4077 8824 4062 8849
TIME...MOT...LOC 0812Z 236DEG 27KT 4099 8874 4068 8846
WIND...HAIL 60MPH 1.00IN

$$
506 
WWUS53 KLOT 150830
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 AM CDT WED JUN 15 2011

ILC105-150837-
/O.CAN.KLOT.SV.W.0096.000000T0000Z-110615T0845Z/
LIVINGSTON IL-
330 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO 
LONGER POSE AN IMMEDIATE THREAT. HOWEVER...ADDITIONAL STRONG STORMS 
WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE 
MOVING ACROSS LIVINGSTON COUNTY THROUGH 430 AM CDT. 

LAT...LON 4073 8859 4075 8859 4075 8862 4096 8881
      4111 8861 4110 8825 4077 8824 4062 8849
TIME...MOT...LOC 0827Z 233DEG 24KT 4112 8877 4073 8840

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:13 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 15, 1:13 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 AM CDT WED JUN 15 2011

.DISCUSSION...
130 PM CDT

TONIGHT THROUGH WEDNESDAY...

MAIN CONCERN FOR THE OVERNIGHT PERIOD THROUGH WEDNESDAY CONTINUES TO
BE QPF TOTALS...AND TEMPERATURES AS UNCERTAINTY AMONGST SOLUTIONS
CONTINUES.

ANTI-CYCLONIC FLOW CENTERED OVER THE GREAT LAKES CONTINUES TO
CONTROL THE WEATHER THIS AFTERNOON...HOWEVER BASED ON LATEST
ANALYSIS AND HI-RES GUIDANCE THIS FEATURE WAS BEGINNING TO DRIFT
NORTHEAST.

DOWNSTREAM A SHORTWAVE CONTINUES TO HOLD OFF OF THE NEW ENGLAND
COAST...WITH A HIGH LATITUDE BLOCK OVER GREENLAND. BOTH OF THESE
FEATURES ARE ALSO BEGINNING TO WEAKEN EVER SO SLIGHTLY...WHICH
SHOULD ALLOW THE ATMOSPHERE OVER THE CENTRAL PLAINS/GREAT LAKES TO
BECOME MORE FLUID. ADDITIONALLY A 500MB VORT CONTINUES TO LIFT
NORTHEAST FROM THE DAKOTAS INTO WESTERN ONTARIO WEDNESDAY. THIS WILL
AID IN FURTHER EJECTING THE EAST COAST TROUGH. EXTENDING SOUTHEAST
FROM THE NORTHERN PLAINS MID-LVL VORT WAS A WEAK TROUGH THAT HAS
BEEN A FOCAL POINT FOR ABUNDANT MOISTURE. 850MB V-WIND OR MOISTURE
TRANSPORT HAS CONTINUE TO BE FROM THE SOUTH...AND IS EXPECTED TO
PERSIST...THUS ADDITIONAL MOISTURE IS EXPECTED TO ADVECT NORTH FROM
THE GULF OF MEXICO INTO THIS BOUNDARY.

LATE THIS AFTERNOON THE BEST FORCING FOR CONVECTION CONTINUES TO BE
SOUTHERN MINNESOTA/IOWA STRETCHING SOUTHEAST THROUGH SOUTHWEST
ILLINOIS AND EASTERN MISSOURI. STRONGER SHEAR AND LLVL INSTABILITY
WAS POSITIONED OVER MISSOURI/SOUTHWEST ILLINOIS...WHERE THE BEST
CHANCE FOR SEVERE WEATHER EXISTS TONIGHT.

AS MID-LVL HEIGHTS OVERNIGHT RELAX...THE BAROCLINIC ZONE WILL
STEADILY DRIFT NORTHEAST TOWARDS THE GREAT LAKES REGION. THIS WILL
ALLOW THE ATMOSPHERIC RIVER THAT HAS PRODUCED ABUNDANT RAINFALL
ACROSS IOWA/MISSOURI TO BECOME POSITIONED OVER
WISCONSIN/ILLINOIS/INDIANA. THE CHALLENGE AS PREVIOUSLY MENTIONED IS
HOW MUCH PRECIPITATION WILL FALL OVER THE CWFA. SREF PRECIP PLUMES
CONTINUE TO DEMONSTRATE CONSIDERABLE SPREAD OR NOISE...WITH A RANGE
BETWEEN 0.25 TO 3 INCHES. HAVE OPTED TO UTILIZE THE MEAN AMONGST THE
SREF MEMBERS WITH THIS FORECAST PACKAGE AND A RANGE BETWEEN 0.5 AND
1 INCH...HOWEVER THE POTENTIAL EXISTS THAT PRECIP TOTALS COULD BE
HIGHER...DEPENDING ON ANY TRAINING OF SHOWERS/THUNDERSTORMS THAT MAY
OCCUR. 850MB V-WINDS REMAIN RATHER WEAK...WHICH COUPLED WITH THE
HISTORY OF PRODUCING HEAVY RAIN FROM THIS BOUNDARY COULD BE ENOUGH
TO SIDE MORE WITH A HIGHER QPF TOTAL.

WITH CONSIDERABLE SOLAR SHIELDING ANTICIPATED OVER THE NEXT 24
HOURS...TEMPERATURES WILL STRUGGLE TO WARM SUBSTANTIALLY ACROSS THE
CWFA. GUIDANCE MEMBERS HAVE CONTINUED TO SUGGEST TEMPERATURES WILL
COOL INTO THE UPPER 50S/LOWER 60S OVERNIGHT...THEN ONLY WARM INTO
THE LOW 70S WEDNESDAY.

WEDNESDAY NIGHT THROUGH FRIDAY...
SFC RIDGE THEN PUSHES EAST INTO THE MISSOURI VALLEY...WHICH SHOULD
AID IN INCREASING THE FORWARD SPEED OF THE FRONTAL BOUNDARY LATE
WEDNESDAY NIGHT. ACROSS NORTHERN IL/NORTHWEST IN ENOUGH DRY AIR
COULD PUSH OVERHEAD TO PROVIDE A BRIEF PERIOD OF DRY WEATHER
THUR/FRI...HOWEVER AS PREVIOUSLY NOTED ABOUT THE ATMOSPHERE BECOMING
MORE FLUID SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS MAY NEED TO
REMAIN FOR BOTH OF THESE PERIODS.

SATURDAY THROUGH MONDAY...
ENSEMBLES CONTINUE TO DEMONSTRATE MINIMAL SPREAD OR A HIGH
CONFIDENCE IN A WARMING TREND FOR THE WEEKEND INTO EARLY NEXT WEEK.
PAC-NW SYSTEM CONTINUES TO PUSH ONSHORE WHICH WILL AID IN FURTHER
AMPLIFICATION OF THE DOWNSTREAM RIDGE ACROSS THE CENTRAL PLAINS.

THIS SCENARIO SHOULD STRENGTHEN THE ANTICIPATED WARMING TREND FOR
THE WEEKEND...WITH A POTENT 850MB THERMAL RIDGE OF 20 TO 22 DEG C
ANTICIPATED SUN. THIS SHOULD PUSH SFC TEMPS INTO MID/UPR 80S AND
POSSIBLY 90 DEG SUN/MON. RISING DEW POINTS OVER THE WEEKEND WILL
ALSO INCREASE THE HUMIDITY...WHICH MAY CREATE HEAT INDEX VALUES IN
THE MID/UPR 90S.

PWAT VALUES WILL STEADILY CLIMB TOWARDS THE UPCOMING WEEKEND. THIS
COMBINED WITH A JET POSITIONED FROM SOUTHWEST TO NORTHEAST FAVORS
INCREASED CHANCES FOR CONVECTION IN THE LATER PERIODS OF THE
EXTENDED.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* SHRA/TSRA OVERNIGHT INTO WEDNESDAY MORNING.
* SE WINDS OCCASIONALLY GUSTING UP TO AROUND 20 KT.
* CIGS AND VSBY POTENTIALLY DROPPING TO IFR BY WEDNESDAY LATE
  MORNING. CIG AND VSBY REDUCTIONS ALSO POSSIBLE IN HEAVIER SHRA.

RC

//DISCUSSION...UPDATED 06Z...

PRIMARY CONCERN IS EVOLUTION OF THUNDERSTORM COMPLEX MOVING EAST
OVERNIGHT. HAVE TIMED CORE OF NORTHERN PORTION OF COMPLEX TO PUSH
INTO KRFD AREA BY AROUND 08Z...BUT THERE ARE CONVECTIVE SHOWERS
BREAKING OUT AHEAD OF THIS AND MOVING NE...WHICH IS REFLECTED IN
TAF. WANTED TO MONITOR CONVECTIVE TRENDS WITH SYSTEM BEFORE
INCLUDING PREVAILING TSRA AT KRFD. WILL AMEND AS NEEDED. TIMED
SHOWERS OUT AHEAD OF SYSTEM TO GET INTO EASTERN TERMINALS BETWEEN
830Z AND 930Z...BUT THIS IS A LOW CONFIDENCE FORECAST. QUESTION
WILL THEN BECOME WHETHER TO INCLUDE ANYTHING MORE THAN VCTS FOR
EASTERN TERMINALS AS WELL...BUT WILL ONCE AGAIN LIKE TO MONITOR
CONVECTIVE TRENDS AND AMEND ACCORDINGLY. QUESTIONS ALSO AS TO
DURATION OF SHRA/TSRA AT THE TERMINALS...WHICH IS LOW CONFIDENCE
AT THIS TIME AND WILL NEED TO BE REFINED. OTHER ISSUES ARE
SE WINDS OCCASIONALLY GUSTING UP TO AROUND 20 KT...BUT DID NOT
THINK GUSTS WOULD BE FREQUENT ENOUGH TO INCLUDE AS PREVAILING.
ONCE PRECIP STARTS TO WIND DOWN ON WEDNESDAY...POTENTIAL EXISTS
FOR CIGS AND VSBY TO REALLY COME DOWN TO MVFR OR LOWER...SO HAVE
CONTINUED TO TREND IN THIS DIRECTION. VSBY MORE LIKELY TO IMPROVE
FIRST ON WEDNESDAY NIGHT ONCE WINDS TURN TO SWLY...BUT CIGS COULD
STAY DOWN AT MVFR OR LOWER INTO THE OVERNIGHT HOURS TOMORROW
NIGHT.

RC

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE ON TIMING OF SHRA...BUT LOW CONFIDENCE ON
  OCCURRENCE OF TSRA AND OVERALL DURATION OF SHRA.
* HIGH CONFIDENCE IN WIND SPEED AND DIRECTION...EXCEPT IN ANY TSRA.
* HIGH CONFIDENCE IN CIGS/VSBY INITIALLY BUT LOW CONFIDENCE ONCE
  PRECIP BEGINS THROUGH END OF TAF PERIOD.

RC

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

 * THURSDAY...VFR...SLIGHT CHANCE TSRA
 * FRIDAY...VFR...SLIGHT CHANCE TSRA
 * SATURDAY...VFR...CHANCE TSRA
 * SUNDAY...VFR...CHANCE TSRA
 * MONDAY...VFR...CHANCE TSRA

SHEA

&&

.MARINE...
1234 PM CDT

HIGH PRESSURE OVER THE GREAT LAKES WILL WEAKEN AND DRIFT EAST
TONIGHT AND WEDNESDAY AS A TROF OF LOW PRESSURE OVER THE PLAINS
PIVOTS NORTHEAST TOWARD THE WESTERN LAKES. A TIGHTENING PRESSURE
GRADIENT WILL RESULT IN INCREASING SOUTHEAST WINDS LATE TONIGHT
INTO WEDNESDAY...MAINLY OVER THE SOUTH HALF OF THE LAKE. THE LOW
PRESSURE WILL WEAKEN AS IT DRIFTS EAST ACROSS THE LAKES WEDNESDAY
NIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD BACK INTO THE WESTERN
LAKES FOR THE END OF THE WEEK.

ALLSOPP

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741...4 AM WEDNESDAY TO 7 PM
     WEDNESDAY.

&&
Hazardous weather outlook, Jun 15, 12:14 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1214 AM CDT WED JUN 15 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160515-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1214 AM CDT WED JUN 15 2011 /114 AM EDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.
    CLOUD TO GROUND LIGHTNING.
    AND PENNY SIZED HAIL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL OVERSPREAD MUCH OF NORTHERN ILLINOIS FROM THE
  WEST AND SOUTHWEST OVERNIGHT...POSSIBLY REACHING LAKE MICHIGAN
  AND THE INDIANA BORDER TOWARD DAWN.

  DISCUSSION:

  A CLUSTER OF SHOWERS AND HEAVY THUNDERSTORMS ORGANIZING OVER
  EASTERN IOWA AND WEST CENTRAL ILLINOIS LATE TUESDAY EVENING WILL
  MOVE SLOWLY EASTWARD INTO NORTH CENTRAL AND EVENTUALLY NORTHEAST
  ILLINOIS OVERNIGHT. THE THUNDERSTORMS WILL BE FEEDING ON A VERY
  MOIST AIRMASS WEST OF THE AREA AND WILL BE MOVING RELATIVELY
  SLOWLY...BOTH OF WHICH FAVOR THE POTENTIAL FOR HEAVY AND
  POSSIBLY EXCESSIVE RAINFALL TOTALS WHICH COULD RESULT IN
  LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAINFALL
  AND FLASH FLOODING APPEARS TO BE SOUTHWEST OF A DIXON TO
  KANKAKEE LINE. IN ADDITION TO HEAVY RAINFALL...THE MORE INTENSE
  STORMS WILL ALSO POSE A THREAT OF HAIL UP TO THE SIZE OF PENNIES
  AND FREQUENT CLOUD TO GROUND LIGHTNING.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY WEDNESDAY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS.

SOILS REMAIN NEARLY SATURATED ACROSS THE OUTLOOK AREA...
WHICH COMBINED WITH LOCALLY HEAVY RAINFALL MAY RESULT
IN LOCALIZED FLOODING.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ILLINOIS BEACHES
ALONG LAKE MICHIGAN WEDNESDAY.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.

THERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-160515-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1214 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TOWARD DAYBREAK WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FROM
NORTHERLY ISLAND TO WINTHROP HARBOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED
FROM NORTHERLY ISLAND TO WINTHROP HARBOR THROUGH WEDNESDAY
EVENING.

SOME THUNDERSTORMS ARE LIKELY WEDNESDAY.

HERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160515-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1214 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE OF A THUNDERSTORM OVER FAR SOUTHERN PORTIONS OF
THE LAKE TOWARD DAYBREAK WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME THUNDERSTORMS ARE LIKELY WEDNESDAY.

HERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:40 AM CDTSpecial Weather StatementLOTKankakee, Will65 min
Jun 15, 4:35 AM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston5 hr
Jun 15, 5:39 AM CDTSevere Thunderstorm WarningLOTIroquois66 min
Jun 15, 6:04 AM CDTSpecial Marine WarningLOT116 min
Jun 15, 8:10 AM CDTSpecial Marine WarningLOT106 min
Jun 15, 9:40 AM CDTRip Current StatementLOTLake3 hr
Jun 15, 6:28 PM CDTTornado WarningLOTCook32 min
Jun 15, 6:54 PM CDTTornado WarningLOTKankakee51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.